• What is with these skin eruptions and itching ?

    Asked by debshephard on Tuesday, June 4, 2013

    What is with these skin eruptions and itching ?

    It has been one week after my husband finished his 12 week course of "intense" chemo. He just wants one day where he doesn't feel miserable and then this happens- a few days ago it started as some itching around the armpits and groin (he gets heat rash easily so that's what we assumed) but now it seems like there are numerous little "bumps" in the skin under the arms, in the groin, backs of legs. Some are red in the center and itchy, others are like small "welts" that are not red but still itchy. They seem to be spreading up his sides now. We were just at the Dr's this morning and he said it was probably "jock itch" and prescribed a Nystatin/Trimcinolone Cream along with Claritin-D but it is not helping at all. Could this be a side effect of the Chemo- or maybe more of an allergic reaction. Would a baking soda plaster help? We are going to call the oncologist back tomorrow if this doesn't let up. It's driving him (and me) crazy. (I know it's not bedbugs or scabies...)!

    7 Answers from the Community

    7 answers
    • SueRae1's Avatar

      It can be either a side effect or an allergic reaction. Ask your doctor for a referral to a Dermatologist, if you can find one that has experience with chemo/drug allergies so much the better.

      over 3 years ago
    • Tracy's Avatar

      We keep Benadryl in the house because of allergies that I have. Benadryl will take care of itching if it is an allergic reaction. I would make sure it won't interact with other meds but I have not had much problem with that. I get bad itching and bumps from some medications and from insects - Alaskan Mosquitoes are pretty bad. Tracy

      over 3 years ago
    • jennjq's Avatar

      My husband had something like that throughout his treatments but the Dr. said it was due to the steroids to control the tumors. It took about 2-3 weeks for them to go away after stopping his steroids. I don't think his bumps/spots itched though. It just looked like he had chicken pox for a while.

      over 3 years ago
    • YogaJean's Avatar

      sometimes, tea tree oil is very helpful - get a good organic oil & soap. If it is internal / allergy - ask the doctor about over the counter medication (yes, chemo can do this)

      over 3 years ago
    • debshephard's Avatar

      Thanks for the feedback. We are calling the Dr first thing this morning. The bumps are all over his body now- not responding to Benadryl.

      over 3 years ago
    • ticklingcancer's Avatar

      I broke out in a rash from the chemo but It never really itched. I had these small bumps all over my in particular. They eventually went away but as I said, they didn't itch. It could be a reaction to just about anything from the chemo to the nausea meds. I hope it gets better.

      over 3 years ago
    • debshephard's Avatar

      Just an update- we did have to spend the morning in the ER. The oncologist seemed to think it didn't have anything to do with the chemo- some type of "allergic reaction" (unknown as nothing about our environment had really changed or any new meds introduced- maybe "steroid withdrawl?"). They treated him with an epinephrine neutralizer, prednisone and benadryl. The symptoms began to subside in a few hours so they sent him home (still itchy but stable). The bummer is that they did an EKG and also suspect a myocardial infarction. The drama goes on and on !! however, if we hadn't gone to the ER the heart problem may have gone undetected. So he has to see his primary doctor tomorrow to work this up. Now he has to continue Benadryl every 6 hrs....

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more choriocarcinoma questions.  Also, don't forget to check out our Choriocarcinoma page.